MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Electrical Power Problem (2925); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that event log files were submitted for review.The patient had multiple low voltage alarms while plugged into the wall outlet.The event log files captured several odd low power alarms while tethered to the batteries.It was noted that the voltage values when connected to the mobile power unit (mpu) appeared to be lower than expected.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Sections d1 and d4: corrected.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The system controller was exchanged on (b)(6) 2024 due to the low voltage advisories and the patient noted less audible alarms since the exchange.
 
Additional Manufacturer Narrative
Section d: product was changed to power module patient cable section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The event log files were reviewed, and the patient appeared to be connected to a power module during events of low supply voltage.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the power module patient cable was not returned for analysis; however, a log file was submitted (20240305_104813) and downloaded (d3130925) for review that showed events spanning approximately 13 days (21feb2024 ¿ 05mar2024 per timestamp).Slightly lower than the expected 14v on the rsoc and bus voltage was captured throughout the log file.Pump operation was not affected during these events.The cause for the low supply voltages was isolated to the returned heartmate ii system controller (serial number: (b)(4)) and is addressed via the investigation of the system controller mfr #: 2916596-2024-04224.Additional information provided on 10jul2024 stated the lot number of the 14v power module patient cable is unknown.The device history records were unable to be reviewed for the 14v power module patient cable due to no lot number being provided.Heartmate ii instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms.Heartmate ii patient handbook and heartmate ii instructions for use (ifu) under section 3, entitled ¿powering the system¿, describes the various ways to power the heartmate ii lvas.These sections explain how to properly switch between power sources.Additionally, the heartmate ii patient handbook section 3, entitled ¿powering the system¿, instructs users to not join misaligned connectors, and to use care when connecting and disconnecting power sources.Heartmate ii instructions for use section 8 ¿ ¿equipment storage and care¿ and heartmate ii patient handbook section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the 14v battery clips.Additionally, heartmate ii patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.The patient handbook also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18870778
Report Number2916596-2024-01482
Device Sequence Number14195775
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer06/05/2024
07/02/2024
08/12/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date07/01/2024
07/22/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight105 KG